MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE WHISPER; WIRE, GUIDE, CATHETER
Model Number 1005357H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left circumflex coronary artery with 100% occlusion, moderate calcification and mild tortuosity.Through an unspecified 6 fr sheath, a 0.14 whisper guide wire (gw) and an unspecified 1.5x15mm dilatation catheter balloon were advanced.During removal of the balloon, the distal tip of the gw separated and was able to be retracted to the distal part of an unspecified 6fr guideliner.Then a 2.0 x 6m trek rx balloon dilation catheter was advanced alongside the gw to trap and remove the separated device.There were no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.It was reported that during removal of the balloon over the guide wire, the guide wire tip separated.Analysis of the returned wire confirmed a core and polymer separation on the distal end.The core separation face was jagged, indicating the wire was subject to force.In this case, it is likely that the balloon catheter interacted with the wire during removal.Manipulation of the devices, when the interaction occurred, likely contributed to the reported material separation.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE WHISPER
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20301359
Report Number2024168-2024-11260
Device Sequence Number8783293
Product Code DQX
UDI-Device Identifier08717648037801
UDI-Public(01)08717648037801(17)260331(10)4040471
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number1005357H
Device Catalogue Number1005357H
Device Lot Number4040471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.0X6MM TREK RX BALLOON; UNSPECIFIED 1.5X15MM BALLOON; UNSPECIFIED 6 FR SHEATH; UNSPECIFIED 6FR GUIDELINER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale